Missouri, 2008Lightning Strike in Missouri, May 30, 2008
May 30, 2008 · NWS LSX · 1 event in 1 county or zone
A lighting strike on May 30 triggered a fire that erupted on May 31. The fire caused an estimated $100,000 in damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lighting strike on May 30 triggered a fire that erupted on May 31. The fire caused an estimated $100,000 in damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 30, 5:19 PM CST, 11 minutes earlier.
Area forecast discussion, May 30, 5:19 PM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT FRI MAY 30 2008
.DISCUSSION...
/250 PM CDT FRI MAY 30 2008/
A COLD FRONT EXTENDED FROM EASTERN WI ACROSS NORTHWEST MO INTO
NORTHWEST OK AT THIS TIME. THE FRONT WILL CONTINUE TO SAG SLOWLY
SOUTHEASTWARD TONIGHT. BY NOON SATURDAY, EXPECT THE FRONT WILL
EXTEND FROM SOUTHERN IL ACROSS SOUTH MO INTO NORTHERN OK. WEAK HIGH
PRESSURE WILL BUILD INTO THE AREA ON SATURDAY BEHIND THE FRONT.
SCATTERED THUNDERSTORMS HAVE DEVELOPED FROM NORTHWEST MO ACROSS
NORTHEAST MO AHEAD OF THE FRONT. THE LATEST LAPS DATA INDICATED
CAPES HAVE INCREASED TO ABOVE 3000 J/KG FROM CENTRAL MO INTO
NORTHWEST MO. LIS ARE IN THE -5 TO -6 RANGE. SURFACE DEWPOINTS ARE
IN THE MID 60S TO NEAR 70 ACROSS THE ENTIRE AREA. TORNADO WATCH IS
IN EFFECT UNTIL 10 PM FOR MUCH OF THE AREA. A BAND OF MID 30S TO LOW
40S K INDICES IS FORECAST BY THE MODELS ACROSS MUCH OF THE AREA
EARLY THIS EVENING.
MUCH DRIER AIR IS FORECAST TO DROP DOWN ACROSS THE AREA ON SATURDAY.
EXPECT SCATTERED CONVECTION ACROSS PORTIONS OF CENTRAL MO ACROSS THE
EASTERN OZARKS DURING THE AFTERNOON. EXPECT SCATTERED CONVECTION
ACROSS SOUTH MO SATURDAY NIGHT IN THE VICINITY OF THE FRONT.
A DEEP UPPER TROF IS FORECAST TO DIG INTO THE CENTRAL ROCKIES BY
EARLY THURSDAY. THE ECMWF IS MUCH DEEPER WITH THIS SYSTEM THAN THE
GFS. THE SURFACE LOW THAT IS FORECAST TO DEVELOP OVER THE CENTRAL
PLAINS LOOKS MORE LIKE EARLY APRIL THAN EARLY JUNE.
TPS
&&
.AVIATION...
/614 PM CDT FRI MAY 30 2008/
FOR THE 00Z TAFS...
A COLD FRONT EXTENDED FROM NORTHEAST IA ACROSS NORTHWEST MO INTO
NORTHWEST OK. SCATTERED SEVERE THUNDERSTORMS CONTINUED EARLY THIS
EVENING ACROSS NORTHEAST MO-WEST CENTRAL IL. THE THUNDERSTORMS
WERE MOVING TO THE EAST. THE THUNDERSTORMS ARE EXPECTED TO BE
CLEAR OF KUIN BY 01Z AND WILL AFFECT KCOU AND STL METRO AREA
DURING THE EVENING. TORNADO WATCH REMAINS IN EFFECT UNTIL 03Z.
THUNDERSTORMS ARE EXPECTED TO BE CLEAR OF THE TAF SITES BY MIDNIGHT.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, May 30, 2:39 PM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT FRI MAY 30 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-311200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
339 PM CDT FRI MAY 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
AREA THIS EVENING. THUNDERSTORMS WILL BE LIKELY LATE THIS
AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THESE
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH...LOCALLY HEAVY RAINFALL AND TORNADOES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS A PORTION OF SOUTHEAST
MISSOURI SATURDAY AFTERNOON AND SATURDAY NIGHT.
THE CHANCE OF THUNDERSTORMS RETURNS TO THE REGION MONDAY AND
MONDAY NIGHT.
THERE IS YET ANOTHER CHANCE OF THUNDERSTORMS ACROSS A PORTION OF
THE AREA FOR WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, May 30, 4:48 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL QUINCY 39.93N 91.39W
05/30/2008 E1.00 INCH ADAMS IL TRAINED SPOTTER
RECEIVED NUMEROUS REPORTS OF NICKEL TO QUARTER SIZE
HAIL.
&&
EVENT NUMBER 00214
BYRDLocal storm report, May 30, 4:52 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO 1 S CENTER 39.50N 91.53W
05/30/2008 RALLS MO LAW ENFORCEMENT
POWER LINES DOWN AND PROPERTY DAMAGE REPORTED NEAR MARK
TWAIN HIGH SCHOOL 1 MILE EAST ALONG HIGHWAY 19 AND 1
MILE SOUTH ON HIGHWAY P
&&
EVENT NUMBER 00215
SIPPRELLLocal storm report, May 30, 4:54 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
554 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO 1 E CENTER 39.51N 91.51W
05/30/2008 RALLS MO LAW ENFORCEMENT
DAMAGE REPORTED ALONG CLARENCE CANNON LANE 1 MILE EAST
OF CENTER ALONG HIGHWAY 19 AND AT THE CORNER OF MARK
TWAIN ROAD AND KINGBIRD LANE 2 MILES EAST ALONG HIGHWAY
19
&&
EVENT NUMBER 00216
SIPPRELLLocal storm report, May 30, 4:59 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0558 PM WALL CLOUD 6 N PIKE 39.55N 91.03W
05/30/2008 PIKE IL NWS EMPLOYEE
RETIRED NWS EMPLOYEE...WALL CLOUD TO NORTH OF HIM...HE
IS ON US HWY 54 NEAR PIKE...IL.
&&
EVENT NUMBER 00217
BYRDLocal storm report, May 30, 5:09 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO 1 WSW SUMMER HILL 39.54N 90.94W
05/30/2008 PIKE IL TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN OCCURRED 1.5 MILES WEST
SOUTHWEST OF SUMMER HILL
&&
EVENT NUMBER 00218
PRZYBYLINSKILocal storm report, May 30, 5:19 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT FRI MAY 30 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 1 N STURGEON 39.25N 92.28W
05/30/2008 E0.88 INCH BOONE MO TRAINED SPOTTER
PENNY TO NICKLE SIZE HAIL AND WINDS EST OF 50 MPH
&&
EVENT NUMBER 00219
PRZYBYLINSKILightning, Boone
- When
- May 30, 5:30 PM CST
- Where
- Boone County, Columbia
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 38.950, -92.330
Lighting struck a house on May 30. This strike apparently caused a smoldering fire that erupted the next day. The fire caused an estimated $100,000 in damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 200818 injured · $31 million · EF2 · 47 events
- Tornadoes and Damaging Winds in Ohio, May 30 to 31, 20086 injured · $2.3 million · EF2 · 14 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20084 injured · $427,000 · EF1 · 10 events
- Tornadoes and Flash Flooding in Illinois, May 30, 2008$377,000 · EF1 · 33 events
- Flash Flood and Flooding in Illinois, May 30 to 31, 2008$2.1 million · 2.5 in hail · 17 events
- Tornadoes and Damaging Winds in Ohio, May 30, 2008$1.5 million · EF0 · 4 events
- Tornadoes and Flash Flood in Missouri, May 30 to 31, 20082 injured · $40,000 · EF1 · 31 events
- Flooding in Iowa, May 30 to 31, 2008$435,000 · 14 events
- Tornadoes and Flash Flooding in Illinois, May 30 to 31, 2008$25,000 · EF1 · 31 events
- Lightning Strike in Wisconsin, May 30, 2008$200,000 · 1 event
- Hail and Damaging Winds in Ohio, May 30 to 31, 2008$77,000 · 55 kt wind · 14 events
- Hail and Damaging Wind in Minnesota, May 30, 2008$82,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106355.